Alert archive / Texas / High Wind Watches in 2019
High Wind Watch 13, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this high wind watch at Mar 29, 2019, 3:51 AM CDT. It took effect at Mar 30, 2019, 9:00 PM CDT. It was in force for .
The area
The counties it named.
The facts
- Issued
- Mar 29, 2019, 3:51 AM CDT (08:51 UTC)
- In effect from
- Mar 30, 2019, 9:00 PM CDT
- Expired
- Mar 30, 2019, 2:02 PM CDT
- In force
- Issued by
- NWS Midland/Odessa, TX
The text
As transmitted.
572 WWUS74 KMAF 290851 NPWMAF URGENT - WEATHER MESSAGE National Weather Service Midland/Odessa TX 351 AM CDT Fri Mar 29 2019 ...HIGH WIND WATCH IN EFFECT FROM SATURDAY EVENING THROUGH SUNDAY MORNING FOR GAP WINDS THROUGH GUADALUPE PASS... .A strong cold front will move through West Texas Saturday night. This may result in windy conditions through Guadalupe Pass. TXZ258-292100- /O.NEW.KMAF.HW.A.0013.190331T0100Z-190331T1700Z/ Guadalupe Mountains- Including the cities of Guadalupe Mountains NP and Pine Springs 251 AM MDT Fri Mar 29 2019 ...HIGH WIND WATCH IN EFFECT FROM SATURDAY EVENING THROUGH SUNDAY MORNING... * TIMING...From Saturday evening through Sunday morning. * WINDS...East 35 to 50 mph. * IMPACTS...High winds could make driving difficult for motorists driving high profile vehicles such as campers, vans, and tractor trailers. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Watch means there is the potential for a hazardous high wind event. Sustained winds of at least 40 mph, or gusts of 58 mph or stronger may occur. Continue to monitor the latest forecasts. && $$
3 follow-up statements
303 WWUS74 KMAF 291852 NPWMAF URGENT - WEATHER MESSAGE National Weather Service Midland/Odessa TX 152 PM CDT Fri Mar 29 2019 ...HIGH WIND WATCH IN EFFECT FROM SATURDAY EVENING THROUGH SUNDAY MORNING FOR GAP WINDS THROUGH GUADALUPE PASS... .A strong cold front will blow through West Texas Saturday night. This may result in high wind through the Guadalupe Pass. TXZ258-301200- /O.CON.KMAF.HW.A.0013.190331T0100Z-190331T1700Z/ Guadalupe Mountains- Including the cities of Guadalupe Mountains NP and Pine Springs 1252 PM MDT Fri Mar 29 2019 ...HIGH WIND WATCH REMAINS IN EFFECT FROM SATURDAY EVENING THROUGH SUNDAY MORNING... * TIMING...Saturday evening through Sunday morning. * WINDS...Northeast 35 to 45 mph with gusts to 60 mph. * IMPACTS...High winds could make driving difficult for motorists driving high profile vehicles such as campers, vans, and tractor trailers. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Watch means there is the potential for a hazardous high wind event. Sustained winds of at least 40 mph, or gusts of 58 mph or stronger may occur. Continue to monitor the latest forecasts. && $$
220 WWUS74 KMAF 300951 NPWMAF URGENT - WEATHER MESSAGE National Weather Service Midland/Odessa TX 451 AM CDT Sat Mar 30 2019 ...WIND ADVISORY IN EFFECT FROM 7 AM THIS MORNING TO 11 AM CDT SUNDAY FOR THE BIG BEND AREA ABOVE 4500 FEET... ...HIGH WIND WATCH NOW IN EFFECT FROM THIS EVENING THROUGH SUNDAY MORNING FOR GUADALUPE PASS... .A strong cold front will blow through West Texas today and tonight. This may result in brisk conditions above 4500 feet on in the Big Bend Area. Also, high winds will be possible through Guadalupe Pass tonight. TXZ081-302115- /O.NEW.KMAF.WI.Y.0012.190330T1200Z-190331T1600Z/ Big Bend Area- Including the cities of Big Bend NP and Marathon 451 AM CDT Sat Mar 30 2019 ...WIND ADVISORY IN EFFECT UNTIL 11 AM CDT SUNDAY ABOVE 4500 FEET... The National Weather Service in Midland/Odessa has issued a Wind Advisory, which is in effect until 11 AM CDT Sunday. * TIMING...until 11 AM CDT Sunday. * WINDS...Northeast 25 to 35 mph above 4500 feet. * IMPACTS...Secure lawn furniture, garbage cans or other objects which could be blown about by the wind. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 30 mph are expected. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ TXZ258-302115- /O.EXT.KMAF.HW.A.0013.190331T0200Z-190331T1600Z/ Guadalupe Mountains- Including the cities of Guadalupe Mountains NP and Pine Springs 351 AM MDT Sat Mar 30 2019 ...HIGH WIND WATCH NOW IN EFFECT FROM THIS EVENING THROUGH SUNDAY MORNING FOR GUADALUPE PASS... * TIMING...From this evening through Sunday morning. * WINDS...East 35 to 45 mph. * IMPACTS...High winds could make driving difficult for motorists driving high profile vehicles such as campers, vans, and tractor trailers. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Watch means there is the potential for a hazardous high wind event. Sustained winds of at least 40 mph, or gusts of 58 mph or stronger may occur. Continue to monitor the latest forecasts. && $$
260 WWUS74 KMAF 301902 NPWMAF URGENT - WEATHER MESSAGE National Weather Service Midland/Odessa TX 202 PM CDT Sat Mar 30 2019 ...HIGH WIND WARNING IN EFFECT FROM TONIGHT THROUGH NOON SUNDAY FOR GUADALUPE PASS... .A strong cold front blew into West Texas overnight and continues to push through the region today. This will result in high wind through the Guadalupe Pass tonight and Sunday morning. High profile vehicles should avoid driving through that area. TXZ081-302015- /O.CAN.KMAF.WI.Y.0012.000000T0000Z-190331T1600Z/ Big Bend Area- Including the cities of Big Bend NP and Marathon 202 PM CDT Sat Mar 30 2019 ...WIND ADVISORY IS CANCELLED... The National Weather Service in Midland/Odessa has cancelled the Wind Advisory. $$ TXZ258-311100- /O.UPG.KMAF.HW.A.0013.190331T0200Z-190331T1600Z/ /O.NEW.KMAF.HW.W.0017.190331T0000Z-190331T1800Z/ Guadalupe Mountains- Including the cities of Guadalupe Mountains NP and Pine Springs 102 PM MDT Sat Mar 30 2019 ...HIGH WIND WARNING IN EFFECT FROM 6 PM THIS EVENING TO NOON MDT SUNDAY... The National Weather Service in Midland/Odessa has issued a High Wind Warning, which is in effect from 6 PM this evening to noon MDT Sunday. The High Wind Watch is no longer in effect. * TIMING...Tonight through noon Sunday. * WINDS...Northeast 35 to 45 mph with gusts to 60 mph. * IMPACTS...High winds could make driving difficult for motorists driving high profile vehicles such as campers, vans, and tractor trailers. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Warning means a hazardous high wind event is expected or occurring. Sustained wind speeds of at least 40 mph or gusts of 58 mph or more can lead to property damage. && $$
What forecasters said that day
The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this high wind watch went out at Mar 29, 12:18 AM CDT, 3 hours 33 minutes earlier.
Area forecast discussion, Mar 29, 12:18 AM CDT, 3 hours 33 minutes before
Area Forecast Discussion
National Weather Service Midland/Odessa TX
1218 AM CDT Fri Mar 29 2019
.DISCUSSION...
See 06z aviation discussion below.
&&
.AVIATION...
Low ceilings are expected for MAF by 12z and are expected to lift
around 16z. Southerly winds will weaken overnight then strengthen
out of the west with gusts Friday around 18z.
&&
PREV DISCUSSION... /issued 218 PM CDT Thu Mar 28 2019/
DISCUSSION...
Upper ridge remains over the area but a trough moving off the West
Coast will cross the Rockies and move onto the plains Friday. As
the lead portion of this trough moves east models redevelop the
backside into a trough over the Rockies this weekend. This next
trough will swing east Monday.
Temps are noticeably warmer today and have climbed into the 80s.
Readings will be even warmer on friday with 90s along the Pecos and
and pushing 100 along portions of the Rio Grande. A cold front
blows through Saturday knocking temps down well below normal... have
increased wind speeds with Fropa should be pretty gusty. Highs
Saturday will be in the 60s for most of the area with 70s south and
on Sunday widespread 50s expected. These temps expected to slowly
recovery Monday and Tuesday with 80s expected again by next
Wednesday.
The dryline has set up today up across the western portion of the
area as of 19z and is expected to set up Friday along the eastern
edge of the CWA. Have had some storms fire up over the Davis Mtns
so extended low pops into the evening. Storms tomorrow should be
east of the area. Eta does develop some precip along the front
Saturday so went ahead and threw in some showers along and south of
the Pecos.
FIRE WEATHER...
A warming and drying trend will continue into Friday. Min RHs below
10 percent will be common for areas west of a Seminole to Midland to
Rankin line as afternoon temperatures warm into the upper 80s to
near 90. 20 foot winds will generally remain around 10-15 mph for
most areas however higher wind speeds look likely for the Guadalupe
Mountains, perhaps around 20-25 mph. ERCs remain below normal for
this areas but given the critical weather conditions, think at least
marginally critical fire weather conditions will be had. Initial
attack fires look to be the main concern through the afternoon
hours. Elevated fire weather conditions can be expected across the
southern New Mexico plains. A Fire Weather Watch will remain in
effect for the Guadalupe Mountains Friday afternoon and evening.
Overnight RH recovery tonight will range from poor in and near the
mountains to excellent across the Permian Basin and Lower Trans
Pecos. A cold front will move through early Saturday morning with
much improved RHs in its wake.
&&
.PRELIMINARY POINT TEMPS/POPS...
Big Spring 48 59 36 55 / 0 0 0 10
Carlsbad 47 61 38 56 / 0 0 0 0
Dryden 57 72 44 59 / 0 10 20 20
Fort Stockton 51 63 38 56 / 0 10 10 10
Guadalupe Pass 46 56 38 51 / 0 0 0 0
Hobbs 44 56 32 54 / 0 0 0 0
Marfa 43 62 33 57 / 0 0 0 0
Midland Intl Airport 49 60 38 56 / 0 0 0 10
Odessa 49 61 37 56 / 0 0 0 0
Wink 48 62 37 58 / 0 10 0 0
&&
.MAF WATCHES/WARNINGS/ADVISORIES...
NM...Fire Weather Watch from 11 AM MDT Friday through late Friday
night for Guadalupe Mountains.
TX...Fire Weather Watch from 11 AM MDT Friday through late Friday
night for Guadalupe Mountains.
&&
99/99/99Hazardous weather outlook, Mar 29, 3:35 AM CDT, 16 minutes before
Hazardous Weather Outlook National Weather Service Midland/Odessa TX 335 AM CDT Fri Mar 29 2019 NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075- 079>082-258-300845- Guadalupe Mountains of Eddy County-Eddy County Plains- Northern Lea County-Central Lea County-Southern Lea County-Gaines- Dawson-Borden-Scurry-Andrews-Martin-Howard-Mitchell- Van Horn and Highway 54 Corridor-Reeves County and Upper Trans Pecos- Loving-Winkler-Ector-Midland-Glasscock-Ward-Crane-Upton-Reagan- Davis/Apache Mountains Area-Pecos-Presidio Valley-Marfa Plateau- Big Bend Area-Terrell-Guadalupe Mountains- 335 AM CDT Fri Mar 29 2019 /235 AM MDT Fri Mar 29 2019/ This Hazardous Weather Outlook is for portions of southeast New Mexico, southwest Texas, and western Texas. .DAY ONE...Today and Tonight Critical fire weather conditions are expected today into tonight in the Guadalupe Mountains. .DAYS TWO THROUGH SEVEN...Saturday through Thursday High winds are possible in the Guadalupe Mountains Saturday night through Sunday morning. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service Office in Midland, can be found on the internet at... https://weather.gov/midland
The office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 28, 7:22 PM CDT | Special Weather Statement | MAF | Ector | 23 min |
| Mar 28, 7:43 PM CDT | Severe Thunderstorm Warning | MAF | Crane, Pecos, Ward | 62 min |
| Mar 28, 7:45 PM CDT | Special Weather Statement | MAF | Ector | 45 min |
| Mar 28, 8:43 PM CDT | Special Weather Statement | MAF | Crane | 32 min |
| Mar 29, 4:17 AM CDT | Red Flag Warning | MAF | 22 hr |
Nearby
High Wind Watches in Texas, 2019Every high wind watch in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.